Alert archive / New Jersey / Gale Watches in 2014
Gale Watch 8, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this gale watch at Feb 26, 2014, 3:11 AM EST. It took effect at Feb 27, 2014, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Feb 26, 2014, 3:11 AM EST (08:11 UTC)
- In effect from
- Feb 27, 2014, 4:00 PM EST
- Expired
- Feb 26, 2014, 7:13 PM EST
- In force
- Issued by
- NWS Philadelphia/Mount Holly
The text
As transmitted, in the capitals the NWS used until 2016.
596 WHUS71 KPHI 260811 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 311 AM EST WED FEB 26 2014 ANZ450>455-262115- /O.CON.KPHI.SC.Y.0024.140226T1500Z-140227T0300Z/ /O.NEW.KPHI.GL.A.0008.140227T2100Z-140228T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 311 AM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY INTO THIS EVENING. NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT THURSDAY AFTERNOON INTO THURSDAY NIGHT. * SEAS...3 TO 5 FEET. * TIMING...SMALL CRAFT ADVISORY WINDS ARE EXPECTED TODAY INTO THIS EVENING. GALE FORCE WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-262115- /O.CON.KPHI.SC.Y.0024.140226T1500Z-140227T0300Z/ /O.NEW.KPHI.GL.A.0008.140227T2100Z-140228T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 311 AM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY INTO THIS EVENING. NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT THURSDAY AFTERNOON INTO THURSDAY NIGHT. * SEAS...3 TO 5 FEET. * TIMING...SMALL CRAFT ADVISORY WINDS ARE EXPECTED TODAY INTO THIS EVENING. GALE FORCE WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
3 follow-up statements
520 WHUS71 KPHI 260812 CCA MWWPHI URGENT - MARINE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 311 AM EST WED FEB 26 2014 ANZ450>455-262130- /O.CON.KPHI.SC.Y.0024.140226T1500Z-140227T0300Z/ /O.NEW.KPHI.GL.A.0008.140227T2100Z-140228T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 311 AM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY INTO THIS EVENING. NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT THURSDAY AFTERNOON INTO THURSDAY NIGHT. * SEAS...3 TO 5 FEET. * TIMING...SMALL CRAFT ADVISORY WINDS ARE EXPECTED TODAY INTO THIS EVENING. GALE FORCE WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-262130- /O.COR.KPHI.SC.Y.0024.140226T1500Z-140227T0300Z/ /O.COR.KPHI.GL.A.0008.140227T2100Z-140228T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 311 AM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... ...GALE WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT. * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT TODAY INTO THIS EVENING. NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT THURSDAY AFTERNOON INTO THURSDAY NIGHT. * SEAS...2 TO 4 FEET. * TIMING...SMALL CRAFT ADVISORY WINDS ARE EXPECTED TODAY INTO THIS EVENING. GALE FORCE WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
431 WHUS71 KPHI 262042 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 342 PM EST WED FEB 26 2014 ANZ450>455-271000- /O.CON.KPHI.SC.Y.0024.000000T0000Z-140227T0300Z/ /O.CON.KPHI.GL.A.0008.140227T2100Z-140228T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 342 PM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT THROUGH THIS EVENING. WEST NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT BEGINNING MID DAY TOMORROW CONTINUING INTO TOMORROW NIGHT. * SEAS...3 TO 5 FEET. * TIMING...SMALL CRAFT ADVISORY WINDS ARE EXPECTED INTO THIS EVENING. GALE FORCE WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ ANZ430-431-271000- /O.CON.KPHI.SC.Y.0024.000000T0000Z-140227T0300Z/ /O.CON.KPHI.GL.A.0008.140227T2100Z-140228T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 342 PM EST WED FEB 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... ...GALE WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH LATE THURSDAY NIGHT... * WINDS...WEST 15 TO 20 KT WITH GUSTS UP TO 30 KT THROUGH THIS EVENING. NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT BEGINNING MID DAY TOMORROW INTO TOMORROW NIGHT. * SEAS...2 TO 4 FEET. * TIMING...SMALL CRAFT ADVISORY WINDS ARE EXPECTED TODAY INTO THIS EVENING. GALE FORCE WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 5 FEET OR GREATER ARE ANTICIPATED. WINDS AND SEAS WITHIN THESE RANGES ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO 47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$
227 WHUS71 KPHI 270013 MWWPHI URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 713 PM EST WED FEB 26 2014 ANZ450>455-271315- /O.CAN.KPHI.SC.Y.0024.000000T0000Z-140227T0300Z/ /O.UPG.KPHI.GL.A.0008.140227T2100Z-140228T1100Z/ /O.NEW.KPHI.GL.W.0008.140227T2100Z-140228T1100Z/ COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 713 PM EST WED FEB 26 2014 ...GALE WARNING IN EFFECT FROM 4 PM THURSDAY TO 6 AM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 6 AM EST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 40 KT. * SEAS...3 TO 5 FEET. * TIMING...GALE FORCE WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ ANZ430-431-271315- /O.CAN.KPHI.SC.Y.0024.000000T0000Z-140227T0300Z/ /O.UPG.KPHI.GL.A.0008.140227T2100Z-140228T1100Z/ /O.NEW.KPHI.GL.W.0008.140227T2100Z-140228T1100Z/ DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 713 PM EST WED FEB 26 2014 ...GALE WARNING IN EFFECT FROM 4 PM THURSDAY TO 6 AM EST FRIDAY... ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 6 AM EST FRIDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 25 KT WITH GUSTS UP TO 35 KT. * SEAS...2 TO 4 FEET. * TIMING...GALE FORCE WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this gale watch went out at Feb 25, 9:59 PM EST, 5 hours 12 minutes earlier.
Area forecast discussion, Feb 25, 9:59 PM EST, 5 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
959 PM EST TUE FEB 25 2014
.SYNOPSIS...
A LOW WILL LIFT NORTHEAST FROM THE CAROLINA COAST THROUGH THE DAY
TOMORROW. AT THE SAME TIME, A STRONG COLD FRONT FROM THE WEST WILL
PASS THROUGH OUR REGION. ANOTHER COLD FRONT FROM THE GREAT LAKES
WILL ARRIVE ON THURSDAY. THEN AN ARCTIC HIGH PRESSURE SYSTEM WILL
BUILD INTO THE AREA ON FRIDAY AND LIFT NORTHEAST SATURDAY.
THE WEATHER PATTERN TO START NEXT WEEK IS UNSETTLED. A WEAK TROUGH
SHOULD PASS THROUGH THE AREA AROUND SATURDAY NIGHT.
&&
.NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/...
NO MAJOR CHANGES TO GRIDS THIS EVENING, THOUGH TEMPERATURES ARE
STARTING TO DROP IN SOME OF THE OUTLYING AREAS AS THEY LOSE THEIR
WINDS AND CLEAR OUT. LAMP GUIDANCE SEEMED TO DO WELL WITH THIS FOR
THE NEXT SEVERAL HOURS. DID NOT MAKE TOO MANY CHANGES TO THE
SNOWFALL GRIDS THOUGH SOME OF THE MORE RECENT 18/21Z GUIDANCE
MEMBERS ARE SUGGESTING MORE THAN PREVIOUSLY THOUGHT NORTHWEST OF
PHILLY METRO AREA. WAS NOT CONFIDENT ON THE AMOUNTS GIVEN THE
FLUCTUATION IN THE QPF WHICH STILL SUGGESTS THAT DELMARVA SHOULD
BEAR THE BRUNT OF THIS EVENT. A SPECIAL WEATHER STATEMENT WAS
ISSUED FOR AREAS NOT CURRENTLY IN THE ADVISORY FOR POTENTIAL
TRAVEL DIFFICULTIES TOMORROW MORNING.
&&
.SHORT TERM /6 AM WEDNESDAY MORNING THROUGH 6 PM WEDNESDAY/...
THE SNOWS ASSD WITH THE SECOND SYSTEM WILL END FROM W TO E BY EARLY
AFTERNOON. ONCE AGAIN...TOTAL ACCUMS IN THE ADV AREA AROUND TWO
INCHES. A COLD FRONT WILL FOLLOW THE SYSTEM ALONG WITH GRADUAL
CLEARING BEHIND IT . GUSTY WINDS WILL ALSO DEVELOP BEHIND THE FRONT.
TEMPERATURES WED WILL TOP OUT IN THE LOW 30S IN MOST AREAS. WINDS
WRLY DURING THE MORNING THEN BECOMING NWRLY AROUND 10 TO 15 MPH
LATE.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH TUESDAY/...
HE LONG TERM PERIOD STARTS OUT RATHER BENIGN, BUT ENDS UP UNSETTLED
BY THE WEEKEND.
THURSDAY THROUGH SATURDAY...PRIMARILY FOCUSED ON THE ARCTIC HIGH THAT
WILL BE BUILDING IN FROM THE NORTHWEST THROUGH THIS PERIOD. HOWEVER,
AHEAD OF THE HIGH, A WEAK UPPER LEVEL TROUGH WILL CLIP THE NORTHERN
PORTIONS OF OUR REGION. THOUGH MOISTURE STARVED, THERE WILL BE A
BRIEF WINDOW OF OPPORTUNITY FOR SNOW SHOWERS ACROSS THE NORTHERN
PORTIONS OF THE CWA DURING THE DAY ON THURSDAY. DUE TO THE LACK OF
MOISTURE THOUGH, DO NOT EXPECT WIDESPREAD SNOW ACCUMULATIONS ABOVE
AN INCH. HOWEVER, AS THE PREVIOUS SHIFT MENTIONED, A SNOW SQUALL OR
TWO IS POSSIBLE, BUT TIMING AND FORECASTING EXACTLY WHICH LOCATIONS
WILL BE AFFECTED IS VERY UNCERTAIN. WITH THE ARCTIC HIGH BUILDING
IN, EXPECT THE TEMPERATURES TO BE WELL BELOW NORMAL, WHICH SEEMS LIKE
A FITTING END TO THIS METEOROLOGICAL WINTER.
SATURDAY NIGHT AND BEYOND...MODELS HAVE PUSHED BACK THE TIMING ON THE
INITIAL SHORT WAVE TROUGH AND WEAK WARM FRONT, NOW ARRIVING IN OUR
AREA SATURDAY NIGHT, OR ABOUT 12 HOURS SLOWER THAN THE MODEL RUNS
YESTERDAY WERE SHOWING. WITH THIS SHORT WAVE TROUGH THERE DOES
APPEAR TO BE SUFFICIENT LIFT TO WARRANT A PERIOD OF PRECIPITATION
ACROSS THE REGION. THE BIG QUESTION THROUGH THIS PERIOD WILL BE HOW
FAR NORTH THE WARM FRONT WILL GET BEFORE IT STALLS, AND POSSIBLY
RETREATS BACK SOUTH AS A COLD FRONT. BEST CASE SCENARIO FOR SPRING
WEATHER WATCHERS IS THAT THE FRONT STALLS ACROSS NORTHERN NJ AND E
CENTRAL PA SUNDAY NIGHT AND REMAINS NEARLY STATIONARY THROUGH
TUESDAY WHEN THE LOW LIFTS NORTHEAST OUT OF THE NORTHERN GULF OF
MEXICO, PULLING THE FRONT BACK SOUTH. HOWEVER, THIS SOLUTION, WHICH
IS CLOSE TO THE OPERATIONAL GFS IS FAR FROM CERTAIN. WITH A SPLIT
FLOW PATTERN IN THE TRANSITION SEASON, EXPECT TO SEE SIGNIFICANT
MODEL AND ENSEMBLE DIFFERENCES, AND THAT IS CERTAINLY THE CASE WITH
THE 12Z RUNS. THERE IS ESPECIALLY LARGE DIFFERENCES AMONG ENSEMBLE
MEMBERS AND OPERATIONAL MODELS IN THE SURFACE PATTERN. GIVEN THE
UNCERTAINTY, HAVE REMAINED CLOSE TO THE PREVIOUS FORECAST.
&&
.AVIATION /03Z WEDNESDAY THROUGH SUNDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
TONIGHT...VFR. ANY RESIDUAL GUSTS WILL DROP OFF WITHIN THE NEXT
COUPLE OF HOURS. WESTERLY WINDS WILL BECOME LIGHT AND VARIABLE
AFTER MIDNIGHT.
WEDNESDAY...SNOW WILL BEGIN TO PUSH INTO THE REGION BY MID-
MORNING. EXPECTING MVFR/IFR CONDITIONS TO PREVAIL WITHIN THE SNOW
TOMORROW MORNING. RDG AND ABE MAY PICK UP AROUND AN INCH WHILE THE
OTHER TERMINALS MAY GET 1-2 INCHES. GUSTY NORTHWEST WINDS KICK IN
BEHIND THE SNOW AND CONDITIONS RETURN TO VFR BY LATE MORNING/EARLY
AFTERNOON WEST TO EAST.
OUTLOOK...
THURSDAY...PRIMARILY VFR. SOME MVFR OR EVEN IFR CONDITIONS
POSSIBLE IN -SHSN NORTH OF THE TERMINALS IN THE POCONOS AND NW NJ
DURING THE DAY TIME HOURS. GUSTY SOUTHWEST WINDS DURING THE DAY,
SHIFTING TO GUSTY NORTHWESTERLY BEHIND A COLD FRONT BY THURSDAY
EVENING.
FRIDAY...PRIMARILY VFR CONDITIONS.
SATURDAY...PRIMARILY VFR CONDITIONS, DECREASING TO MVFR OR
POSSIBLY IFR CONDITIONS AS SN OR RASN SPREADS OVER THE REGION IN
THE AFTERNOON THROUGH THE OVERNIGHT HOURS.
&&
.MARINE...
CANCELED THE SCA FLAG FOR THE NORTHERN WATERS A BIT EARLY BUT
SEEING AS THOUGH WE SHOULD REACH SCA GUSTS AGAIN TOMORROW LATE
MORNING, HOISTED THE FLAG EVERYWHERE FROM 10AM TO 10PM.
OUTLOOK...
THURSDAY MORNING...WINDS INCREASE OUT OF THE SOUTHWEST THROUGH THE
MORNING, AND BE IN SMALL CRAFT ADVISORY CONDITIONS BY LATE
MORNING.
THURSDAY AFTERNOON AND NIGHT...BY LATE THURSDAY AFTERNOON OR EARLY
THURSDAY EVENING, A COLD FRONT WILL PUSH THROUGH BRINGING AN
ABRUPT SHIFT TO GUSTY NORTHWESTERLY WINDS. BEHIND THIS FRONT, NEAR
GALE CONDITIONS AND MODERATE FREEZING SPRAY IS POSSIBLE.
FRIDAY...WINDS DECREASING BELOW SMALL CRAFT ADVISORY CONDITIONS
EARLY IN THE DAY, AND CONTINUING TO DECREASE THROUGH THE AFTERNOON.
SATURDAY...NO MARINE HEADLINES ARE ANTICIPATED AT THIS TIME.
&&
.CLIMATE...
ALLENTOWNS CONSECUTIVE DAYS STREAK OF 1 INCH OR GREATER SNOW DEPTH
ON THE GROUND AT 7 AM...WILL CONTINUE TO EXTEND...POSSIBLY INTO
THE MIDDLE OF NEXT WEEK.
ALLENTOWN THROUGH TUESDAY-TODAY FEBRUARY 25TH, HAS RECORDED 35
CONSECUTIVE DAYS OF 1 INCH OR GREATER SNOW DEPTH WHICH RANKS THIS
AS THE 10TH LONGEST IN THEIR OFFICIAL RECORDS DATING BACK TO 1923.
THE STREAK FOR ALLENTOWN BEGAN JANUARY 22.
AS OF 7PM THIS EVENING THERE STILL WAS A SNOW DEPTH OF 6 INCHES
ON THE GROUND PACKED WITH AROUND 2.6 INCHES OF WATER EQUIVALENCE.
TEMPERATURES FOR THE PERIOD THROUGH AT LEAST NEXT TUESDAY ARE
FORECAST TO REMAIN AT OR BELOW FREEZING. EVEN IF ONE DAY WARMS
INTO THE UPPER 30S .. ODDS FAVOR THIS STRETCH OF CONTINUAL SNOW
COVER PROBABLY APPROACHING OR EXCEEDING 40 DAYS. THIS...EVEN IF WE
WERE TO PROCEED WITHOUT ANY RENEWED SNOW ACCUMULATION (1 INCH OR
GREATER) BEFORE THE END OF THIS WEEKEND.
RANKING BELOW LONGEST
1. 78 DAYS ENDING 3/22/1994
2. 59 DAYS ENDING 3/13/1978
3 TIED. 49 DAYS ENDING 2/12/1977 AND 2/19/1925
4. 45 DAYS ENDING 3/4/1936
5. 43 DAYS ENDING 2/2/1970
6. 42 DAYS ENDING 3/6/1963
7. 41 DAYS ENDING 1/19/1996
8. 37 DAYS ENDING 2/17/1948
9. 36 DAYS ENDING 2/11/2011
10.35 DAYS ENDING 2/25/2014
RECORD LOW TEMPERATURES FOR THE 27TH AND 28TH. SOME OF THEM ARE WAY
DOWN THERE AND LOOK OUT OF REACH. THE HIGHER ONES MIGHT FALL.
RADIATIONAL COOLING LOCATIONS MIGHT COME CLOSE OR EXCEED ON THURSDAY.
ASIDE FROM PHILLY, THE RECORDS ON THE 28TH ARE LOWER AND MAY BE OUT
OF REACH.
AS OF OUR 330 PM NWS FORECAST OF THIS TUESDAY AFTERNOON FEBRUARY
25TH...OUR FORECAST INDICATES ATLANTIC CITY AND GEORGETOWN TO BE
WITHIN 2 DEGREES OF THE RECORDS POSTED BELOW FOR THURSDAY THE
27TH.
FEBRUARY 27TH FEBRUARY 28TH
ATLANTIC CITY...7 DEGREES IN 1934......2 DEGREES IN 1934
PHILADELPHIA....6 DEGREES IN 1990......9 DEGREES IN 1934
WILMINGTON......5 DEGREES IN 1934.....-5 DEGREES IN 1934
ALLENTOWN......-2 DEGREES IN 1963....-10 DEGREES IN 1934
TRENTON.........6 DEGREES IN 1934......1 DEGREE IN 1934
GEORGETOWN.....10 DEGREES IN 1963......8 DEGREES IN 1950
READING.........4 DEGREES IN 1934......3 DEGREES IN 1934
MOUNT POCONO...-9 DEGREES IN 1993....-15 DEGREES IN 1907
SHIFTING ATTENTION ONLY TO PHILADELPHIA... THE FEBRUARY MONTHLY
AVERAGE TEMPERATURE AS MEASURED AT THE PHILADELPHIA INTERNATIONAL
AIRPORT SHOULD BE ABOUT 3.5 DEGREES BELOW NORMAL (AROUND 32.1-32.3
DEGREES). THAT WOULD RESULT IN AN OVERALL METEOROLOGICAL WINTER
AVERAGE AT PHL OF ABOUT 2 TO 2.5 DEGREES BELOW NORMAL (DEC +1.2,
JAN -4.7 AND FEB -3.5)
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...WINTER WEATHER ADVISORY FROM 4 AM TO 1 PM EST WEDNESDAY FOR
NJZ016-021>025.
DE...WINTER WEATHER ADVISORY FROM 4 AM TO 1 PM EST WEDNESDAY FOR
DEZ001>004.
MD...WINTER WEATHER ADVISORY FROM 4 AM TO 1 PM EST WEDNESDAY FOR
MDZ008-012-015-019-020.
MARINE...NONE.
&&
SYNOPSIS...JOHNSON
NEAR TERM...HEAVENER/O'HARA
SHORT TERM...O'HARA
LONG TERM...JOHNSON
AVIATION...HEAVENER/JOHNSON/O'HARA
MARINE...HEAVENER/JOHNSON/O'HARA
CLIMATE...Hazardous weather outlook, Feb 25, 3:21 PM EST, 11 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 321 PM EST TUE FEB 25 2014 NJZ001-007>010-012>015-017>020-026-027-PAZ054-055-060>062-070-071- 101>106-262030- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH- EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON- OCEAN-COASTAL OCEAN-SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS- LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA-WESTERN CHESTER- EASTERN CHESTER-WESTERN MONTGOMERY-EASTERN MONTGOMERY-UPPER BUCKS- LOWER BUCKS- 321 PM EST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A LIGHT ACCUMULATING SNOW IS LIKELY STARTING TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE SNOW WILL CONTINUE THROUGH THE MORNING COMMUTE TOMORROW, BUT SNOW AMOUNTS ARE EXPECTED TO BE LESS THAN 2 INCHES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ016-021>025-262030- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SALEM-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC- 321 PM EST TUE FEB 25 2014 ...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 1 PM EST WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-262030- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 321 PM EST TUE FEB 25 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. MODERATE FREEZING SPRAY AND NEAR GALE CONDITIONS ARE POSSIBLE THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Feb 25, 9:54 PM EST, 5 hours 17 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 954 PM EST TUE FEB 25 2014 NJZ001-007>010-012>015-017>020-027-PAZ054-055-060>062-070-071- 101>106-261400- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 954 PM EST TUE FEB 25 2014 ...LIGHT SNOWFALL EVENT DURING THE MORNING COMMUTE... WE ARE EXPECTING A LIGHT SNOWFALL EVENT TO OCCUR COINCIDENT WITH THE MORNING COMMUTE TOMORROW. GENERALLY AROUND AN INCH SHOULD FALL ACROSS THE NON-ADVISORY AREAS AND COULD GREATLY IMPACT THE MORNING COMMUTE AS THE SNOW WILL BEGIN TO STICK INSTANTLY TO ALL UNTREATED SURFACES. THE SNOW SHOULD END RELATIVELY QUICKLY FROM WEST TO EAST LATE TOMORROW MORNING. IF YOU WILL BE TOMORROW MORNING, BE PREPARED FOR SLIPPERY CONDITIONS AND REDUCED VISIBILITY. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. HEAVENER
Special weather statement, Feb 25, 10:25 PM EST, 4 hours 46 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1025 PM EST TUE FEB 25 2014 NJZ001-007>010-012>015-017>020-027-PAZ054-055-060>062-070-071- 101>106-261400- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX- WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-SOUTHEASTERN BURLINGTON-CARBON- MONROE-BERKS-LEHIGH-NORTHAMPTON-DELAWARE-PHILADELPHIA- WESTERN CHESTER-EASTERN CHESTER-WESTERN MONTGOMERY- EASTERN MONTGOMERY-UPPER BUCKS-LOWER BUCKS- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... FLEMINGTON...SOMERVILLE...NEW BRUNSWICK...FREEHOLD...SANDY HOOK... TRENTON...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...WHARTON STATE FOREST...JIM THORPE... STROUDSBURG...READING...ALLENTOWN...BETHLEHEM...EASTON...MEDIA... PHILADELPHIA...HONEY BROOK...OXFORD...WEST CHESTER... KENNET SQUARE...COLLEGEVILLE...POTTSTOWN...NORRISTOWN... LANSDALE...CHALFONT...PERKASIE...MORRISVILLE...DOYLESTOWN 1025 PM EST TUE FEB 25 2014 ...LIGHT SNOWFALL EVENT DURING THE MORNING COMMUTE... WE ARE EXPECTING A LIGHT SNOWFALL EVENT TO OCCUR COINCIDENT WITH THE MORNING COMMUTE TOMORROW. GENERALLY AROUND AN INCH SHOULD FALL ACROSS THE NON-ADVISORY AREAS AND COULD GREATLY IMPACT THE MORNING COMMUTE AS THE SNOW WILL BEGIN TO STICK INSTANTLY TO ALL UNTREATED SURFACES. THE SNOW SHOULD END RELATIVELY QUICKLY FROM WEST TO EAST LATE TOMORROW MORNING. IF YOU WILL BE DRIVING TOMORROW MORNING, BE PREPARED FOR SLIPPERY CONDITIONS AND REDUCED VISIBILITY. BE SURE TO LEAVE PLENTY OF ROOM BETWEEN YOUR VEHICLE AND THE ONE AHEAD OF YOU. HEAVENER
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 25, 9:36 PM EST | Small Craft Advisory | PHI | 22 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.